Electronic Journal of Probability

Pathwise uniqueness for an SPDE with Hölder continuous coefficient driven by $\alpha $-stable noise

Xu Yang and Xiaowen Zhou

Full-text: Open access

Abstract

In this paper we study the pathwise uniqueness of nonnegative solution to the following stochastic partial differential equation with Hölder continuous noise coefficient: \[ \frac{\partial X_t(x)} {\partial t}=\frac{1} {2} \Delta X_t(x) +G(X_t(x))+H(X_{t-}(x)) \dot{L} _t(x),\quad t>0, ~x\in \mathbb{R} , \] where for $1<\alpha <2$ and $0<\beta <1$, $\dot{L} $ denotes an $\alpha $-stable white noise on $\mathbb{R} _+\times \mathbb{R} $ without negative jumps, $G$ satisfies a condition weaker than Lipschitz and $H$ is nondecreasing and $\beta $-Hölder continuous.

For $G\equiv 0$ and $H(x)=x^\beta $, a weak solution to the above stochastic heat equation was constructed in Mytnik (2002) and the pathwise uniqueness of the nonnegative solution was left as an open problem. In this paper we give an affirmative answer to this problem for certain values of $\alpha $ and $\beta $. In particular, for $\alpha \beta =1$ the solution to the above equation is the density of a super-Brownian motion with $\alpha $-stable branching (see Mytnik (2002)) and our result leads to its pathwise uniqueness for $1<\alpha <\sqrt{5} -1$.

The local Hölder continuity of the solution is also obtained in this paper for fixed time $t>0$.

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 4, 48 pp.

Dates
Received: 2 December 2014
Accepted: 23 December 2016
First available in Project Euclid: 5 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1483585526

Digital Object Identifier
doi:10.1214/16-EJP23

Zentralblatt MATH identifier
1357.60067

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60] 60J68: Superprocesses

Keywords
stochastic partial differential equation stochastic heat equation stable white noise pathwise uniqueness Hölder continuity

Rights
Creative Commons Attribution 4.0 International License.

Citation

Yang, Xu; Zhou, Xiaowen. Pathwise uniqueness for an SPDE with Hölder continuous coefficient driven by $\alpha $-stable noise. Electron. J. Probab. 22 (2017), paper no. 4, 48 pp. doi:10.1214/16-EJP23. https://projecteuclid.org/euclid.ejp/1483585526


Export citation

References

  • [1] Albeverio, S., Wu, J. and Zhang, T.: Parabolic SPDEs driven by Poisson white noise. Stochastic Process. Appl., 74, (1998), 21–36.
  • [2] Applebaum, D. and Wu, J.: Stochastic partial differential equations driven by Lévy space-time white noise. Random Oper. Stochastic Equations, 8, (2000), 245–259.
  • [3] Burdzy, K., Mueller, C. and Perkins, E. A.: Nonuniqueness for nonnegative solutions of parabolic stochastic partial differential equations. Illinois J. Math., 54, (2010), 1481–1507.
  • [4] Chen, Z. and Zhang, T.: Stochastic evolution equations driven by Lévy processes. Osaka J. Math., 48, (2011), 311–327.
  • [5] Chun, K. L.: A Course in Probability Theory. Third edition, Academic, San Diego, 2001.
  • [6] Dawson, D. A. and Li, Z.: Skew convolution semigroups and affine Markov processes. Ann. Probab., 34, (2006), 1103–1142.
  • [7] Dawson, D. A. and Li, Z (2012): Stochastic equations, flows and measure-valued processes. Ann. Probab., 40, (2012), 813–857.
  • [8] Fleischmann, K., Mytnik, L. and Wachtel, V.: Optimal local Hölder index for density states of superprocesses with $1+\beta $-branching mechanism. Ann. Probab., 38, (2010), 1180–1220.
  • [9] Fleischmann, K., Mytnik, L. and Wachtel, V.: Hölder index at a given point for density states of super-$\alpha $-stable motion of index $1+\beta $. Journal of Theoretical Probability, 24, (2011), 66–92.
  • [10] Gikhman, I. I. and Skorokhod, A. V.: The Theory of Stochastic Processes I. Springer, Berlin, 1980.
  • [11] He, H., Li, Z. and Yang, X.: Stochastic equations of super-Lévy processes with general branching mechanism. Stochastic Process. Appl., 124, (2014), 1519–1565.
  • [12] Ikeda, N. and Watanabe, S.: Stochastic Differential Equations and Diffusion Processes. Second edition, North-Holland, Amsterdam; Kodansha, Tokyo, 1989.
  • [13] Jacod, J. and Shiryaev, A. N.: Limit Theorem for Stochastic Processes. Second edition, Springer-Verlag, Berlin, 1987.
  • [14] Konno, N. and Shiga, T.: Stochastic partial differential equations for some measure-valued diffusions. Probab. Theory Related Fields, 79, (1988), 201–225.
  • [15] Li, Z.: Measure-Valued Branching Markov Process. Springer, Berlin, 2011.
  • [16] Li, Z. and Pu, F. (2012): Strong solutions of jump-type stochastic equations. Electronic Communications in Probability, 17, (2011), 1–13.
  • [17] Mueller, C.: The heat equation with Lévy noise. Stochastic Process. Appl., 74, (1998), 67–82.
  • [18] Mueller, C., Mytnik, L. and Perkins, E.: Nonuniqueness for a parabolic SPDE with $\frac 34-\varepsilon $-Hölder diffusion coefficients. Ann. Probab., 42, (2014), 2032–2112.
  • [19] Mytnik L.: Stochastic partial differential equation driven by stable noise. Probab. Theory Related Fields, 123, (2002), 157–201.
  • [20] Mytnik, L. and Neuman, E.: Pathwise uniqueness for the stochastic heat equation with Hölder continuous drift and noise coefficients. Stochastic Process. Appl., 125, (2015), 3355–3372.
  • [21] Mytnik, L. and Perkins, E.: Regularity and irregularity of $(1+\beta )$-stable super-Brownian motion. Ann. Probab., 31, (2003), 1413–1440.
  • [22] Mytnik, L. and Perkins, E.: Pathwise uniqueness for stochastic heat equations with Hölder continuous coefficients: the white noise case. Probab. Theory Related Fields, 149, (2011), 1–96.
  • [23] Mytnik, L., Perkins, E. and Sturm, A.: On pathwise uniqueness for stochastic heat equations with non-Lipschitz coefficients. Ann. Probab., 34, (2006), 1910–1959.
  • [24] Mytnik, L. and Wachtel, V.: Multifractal analysis of superprocesses with stable branching in dimension one. Ann. Probab., 43, (2015), 2763–2809.
  • [25] Neuman, E.: Pathwise uniqueness of the stochastic heat equations with spatially inhomogeneous white noise, arXiv:1403.4491.
  • [26] Peszat, S. and Zabczyk, J.: Stochastic Partial Differential Equations with Lévy Noise, Cambridge University Press, Cambridge, 2007.
  • [27] Protter, P. E.: Stochastic Integration and Differential Equations. Second edition, Springer, Berlin, 2005.
  • [28] Reimers, M.: One dimensional stochastic differential equations and the branching measure diffusion. Probab. Theory Related Fields, 81, (1989), 319–340.
  • [29] Rippl, T. and Sturm, A.: New results on pathwise uniqueness for the heat equation with colored noise. Electron. J. Probab., 18, (2013), 1–46.
  • [30] Rosen, J.: Joint continuity of the intersection local times of Markov processes. Ann. Probab., 15, (1987), 659–675.
  • [31] Saint Loubert Bié, E.: Étude ďune EDPS conduite par un bruit poissonnien. Probab. Theory Related Fields, 111, (1998), 287–321.
  • [32] Walsh, J.: An introduction to stochastic partial differential equations. Lecture Notes in Math, 1180, (1986), 266–439. Springer, Berlin.
  • [33] Xiong, J.: Super-Brownian motion as the unique strong solution to an SPDE. Ann. Probab., 41, (2013), 1030–1054.